Alert archive / Maine / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Caribou, ME
NWS Caribou, ME issued this flash flood warning at Jun 30, 2013, 9:31 PM EDT for Piscataquis County, Maine. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2013, 9:31 PM EDT (01:31 UTC)
- Expired
- Jul 1, 2013, 1:30 AM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
- Flood severity
- None
County Piscataquis County, ME
The radar
The Caribou radar (KCBW), 132 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
055
WGUS51 KCAR 010131
FFWCAR
MEC021-010530-
/O.NEW.KCAR.FF.W.0008.130701T0131Z-130701T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
931 PM EDT SUN JUN 30 2013
THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
THIS INCLUDES THE CITY OF BROWNVILLE JUNCTION...
* UNTIL 130 AM EDT
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A TRAINING LINE OF THUNDERSTORMS OVER THE
WARNED AREA. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WERE
OCCURRING AT TIMES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSBURG...SHIRLEY...ONAWA...KATAHDIN IRON WORKS AND BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
BROOKS AND STREAMS...HIGHWAYS AND UNDERPASSES. IN ADDITION...COUNTRY
ROADS AND FARMLAND ALONG THE BANKS OF BROOKS AND STREAMS WILL BE
SUBJECT TO FLOODING. IF YOU ENCOUNTER WATER ON THE ROADWAY...TURN
AROUND...DONT DROWN!
BE PARTICULARLY CAREFUL WHEN DRIVING AT NIGHT AND REMAIN ALERT FOR
WATER COVERING THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND BROOKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
&&
LAT...LON 4538 6971 4561 6899 4551 6898 4551 6887
4535 6883 4512 6965
$$
NORCROSS2 follow-up statements
320
WGUS71 KCAR 010333
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
1133 PM EDT SUN JUN 30 2013
MEC021-010530-
/O.CON.KCAR.FF.W.0008.000000T0000Z-130701T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-
1133 PM EDT SUN JUN 30 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM EDT FOR
SOUTHERN PISCATAQUIS COUNTY...
AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO INDICATE SHOWERS AND THUNDERSTORMS CROSSING THE WARNED
AREA...THOUGH THE ACTIVITY WAS DECREASING. RAINFALL RATES OF AROUND
1INCH PER HOUR ARE STILL POSSIBLE WITH ANY THUNDERSTORMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KATAHDIN IRON
WORKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. IF YOU ENCOUNTER WATER
ON THE ROADWAY...TURN AROUND...DONT DROWN!
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND BROOKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
CARIBOU MAINE.
&&
LAT...LON 4538 6971 4561 6899 4551 6898 4551 6887
4535 6883 4512 6965
$$
NORCROSS823
WGUS71 KCAR 010525
FFSCAR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
125 AM EDT MON JUL 1 2013
MEC021-010531-
/O.EXP.KCAR.FF.W.0008.000000T0000Z-130701T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PISCATAQUIS ME-
125 AM EDT MON JUL 1 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM EDT FOR SOUTHERN
PISCATAQUIS COUNTY...
THE HEAVY RAIN ASSOCIATED WITH A TRAINING LINE OF THUNDERSTORMS THAT
MOVED OVER THE AREA LATE SUNDAY EVENING AND LIKELY PRODUCED
BETWEEN 2 AND 3 INCHES OF RAIN ACROSS A PORTION OF THE WARNED AREA
HAS ENDED.
USE CAUTION IN THE VICINITY OF ANY LOW WATER CROSSINGS AS IT IS
POSSIBLE THAT THERE MIGHT CONTINUE TO BE AREAS OF STANDING WATER
FROM THE EARLIER HEAVY RAINFALL.
LAT...LON 4538 6971 4561 6899 4551 6898 4551 6887
4535 6883 4512 6965
$$
CBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:14 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 30, 8:14 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
814 PM EDT SUN JUN 30 2013
.SYNOPSIS...
A FRONT WILL STALL ACROSS MAINE TONIGHT...THEN REMAIN ACROSS THE
REGION THROUGH MID WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
UPDATE...
A FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS CENTRAL PORTIONS OF
THE FORECAST AREA TONIGHT...WITH HIGH PRESSURE TO THE NORTHWEST.
SCATTERED SHOWERS WILL OCCUR ALONG AND TO THE SOUTH OF THE FRONT
TONIGHT. AN ISOLATED EVENING THUNDERSTORM IS ALSO POSSIBLE ACROSS
CENTRAL PORTIONS OF THE FORECAST AREA. HIGH PRESSURE WILL KEEP
PARTLY CLOUDY SKIES ACROSS NORTHERN AREAS EARLY TONIGHT...WITH
INCREASING CLOUDS OVERNIGHT. SHOWER CHANCES WILL INCREASE ACROSS
DOWNEAST AREAS OVERNIGHT...WITH A STEADIER RAIN POSSIBLY STARTING
TO DEVELOP LATE. FOG WILL OCCUR ALONG THE DOWNEAST COAST
TONIGHT...WITH FOG DEVELOPING ACROSS THE REST OF THE REGION
OVERNIGHT. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM THE MID TO
UPPER 50S NORTH...TO THE LOWER TO MID 60S DOWNEAST. HAVE UPDATED
THE FORECAST TO ADJUST FOR CURRENT CONDITIONS ALONG WITH EXPECTED
OVERNIGHT TEMPERATURES...CLOUD COVER AND SHOWER CHANCES.
PREVIOUS DISCUSSION...
MOISTURE MOVING ALONG THE FRONT WILL BRING INCREASING CLOUDS TO
DOWNEAST AND CENTRAL AREAS MONDAY. FURTHER NORTH...THE QUEBEC HIGH
WILL BE CLOSE ENOUGH TO BRING PARTIAL SUNSHINE TO FAR NORTHERN
AREAS ON MONDAY. SOME RAIN WILL LIKELY BEGIN TO TRACK ALONG THE
FRONT INTO CENTRAL AND SOUTHERN AREAS LATE MONDAY. CAPES ARE WEAK
MONDAY BUT CONVERGENCE ALONG THE STALLED FRONT MAY PRODUCE A FEW
ISOLATED THUNDERSHOWERS IN SOUTHERN AREAS. MONDAY WILL BE WARM
WITH HIGHS NEAR 80 NORTH WHERE SOME SUNSHINE IS EXPECTED TO THE
UPPER 70S DOWNEAST.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THIS WILL BE A CHALLENGING FORECAST PERIOD WITH THE H5 BERMUDA HIGH
RETROGRADING TOWARD THE EAST COAST WHICH WILL LIFT THE STALLED
FRONTAL BOUNDARY BACK INTO CENTRAL AND NORTHERN MAINE. THE MODELS
DIFFER IN HOW FAR NORTH THE FRONTAL BOUNDARY LIFTS IN THE STATE.
THE 12Z NAM OFFERS THE NORTHERNMOST SOLUTION WHILE THE 00Z ECMWF IS
THE FARTHEST SOUTH. A DISTURBANCE MOVES ALONG THE BOUNDARY DURING
THIS TIME FRAME AS WELL. MODELS DIFFER SOMEWHAT ON TIMING BETWEEN
MONDAY NIGHT AND TUESDAY. WILL OPT FOR A BLENDED SOLUTION ON
POSITION AND TIMING. WEDNESDAY WILL BE DRIER AND WARMER AS THE H5
HIGH CONTINUES TO BUILD INTO THE NORTHEAST U.S. SCATTERED SHOWERS
AND ISOLATED AIRMASS THUNDERSTORMS WILL BE POSSIBLE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A PATTERN CHANGE WILL FINALLY UNFOLD FOR THE LONG RANGE AS THE
UPPER LOW TO OUR WEST WEAKENS AND THE BERMUDA HIGH RETROGRADES
WEST. EXPECT GENERALLY FAIR WEATHER WEDNESDAY NIGHT AND THURSDAY
ALTHOUGH A FEW ISOLATED AIRMASS SHOWERS OR THUNDERSTORMS CAN'T BE
RULED OUT THURSDAY AFTERNOON. MAINLY FAIR WEATHER IS EXPECTED TO
CONTINUE THROUGH THE HOLIDAY WEEKEND UNDER VARIABLE CLOUD COVER
AND SEASONALLY WARM TEMPERATURES. HUMIDITY LEVELS WILL ALSO BE
SEASONALLY HIGH.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS NORTHERN AREAS
EARLY TONIGHT. VARIABLE CONDITIONS RANGING FROM VFR TO IFR ARE
THEN EXPECTED ACROSS NORTHERN AREAS OVERNIGHT WITH PATCHY FOG.
OCCASIONAL MVFR CONDITIONS COULD OCCUR WITH ANY SHOWERS OR
THUNDERSTORMS ACROSS CENTRAL AND INTERIOR DOWNEAST AREAS EARLY
TONIGHT...WITH CONDITIONS RANGING FROM MVFR TO LIFR OVERNIGHT INTO
EARLY MONDAY WITH DEVELOPING FOG AND SCATTERED SHOWERS. LIFR/VLIFR
CONDITIONS WITH SCATTERED SHOWERS AND MORE EXTENSIVE FOG ARE
EXPECTED ALONG THE DOWNEAST COAST TONIGHT INTO EARLY MONDAY.
GENERALLY VFR CONDITIONS ARE EXPECTED ACROSS NORTHERN AREAS
MONDAY...WITH MVFR/IFR CONDITIONS ACROSS CENTRAL AREAS AND MVFR TO
LIFR CONDITIONS DOWNEAST.
SHORT TERM: MVFR AND POSSIBLY IFR CEILINGS AND VSBYS WILL BE
LIKELY MONDAY NIGHT AND TUESDAY IN PERIODS OF RAIN AND FOG.
OCCASIONAL MVFR CONDITIONS ARE POSSIBLE WEDNESDAY. GENERALLY VFR
CONDITIONS ARE EXPECTED THURSDAY/FRIDAY.
&&
.MARINE...
NEAR TERM: SMALL CRAFT ADVISORY LEVEL SEAS ARE EXPECTED TONIGHT
THROUGH MONDAY. VISIBILITIES WILL BE SIGNIFICANTLY REDUCED IN
FOG...SHOWERS AND RAIN TONIGHT THROUGH MONDAY.
SHORT TERM: AN SCA WILL BE NEEDED FOR WAVE HEIGHTS OF 4 TO 7 FEET
AS A PERSISTENT SOUTHERLY FLOW CONTINUES.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM EDT MONDAY
FOR ANZ050-051.
&&
NEAR TERM...NORCROSS/BLOOMER
SHORT TERM...OKULSKI
LONG TERM...FITZSIMMONS
AVIATION...NORCROSS/OKULSKI
MARINE...NORCROSS/OKULSKIHazardous weather outlook, Jun 30, 3:15 AM EDT, 18 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 315 AM EDT SUN JUN 30 2013 MEZ001>006-010-011-015>017-029>032-011100- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 315 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN...CENTRAL AND INTERIOR DOWNEAST PORTIONS OF THE REGION THIS AFTERNOON INTO EARLY EVENING. ALTHOUGH THE POTENTIAL OF SEVERE THUNDERSTORMS IS CONSIDERED TO BE LOW...A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE LOCALIZED...BRIEF STRONG GUSTY WINDS AND SMALL HAIL IN ADDITION TO HEAVY DOWNPOURS OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-011100- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 315 AM EDT SUN JUN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:55 AM EDT | Flash Flood Watch | CAR | Hancock, Penobscot, Piscataquis, Washington | 21 hr |
Nearby
Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.